OR WAIT null SECS
Hospira announces nationwide voluntary recall of propofol injectable emulsion, USP, and lidocaine HCI injection, USP due to visible particuluates.
Hospira, Inc., has announced two recent recalls due to visible particulates in drug product vials.
On April 17, the company announced that it has informed customers on April 2 of a nationwide recall of seven lots of propofol injectable emulsion, USP, to the user level due to a glass defect located on the interior neck of the vial, which was identified during a retain sample inspection where the glass vial contained visible embedded metal particulate. Free-floating metal particulates were also identified in vials upon further analysis.
The affected lots were distributed nationwide to distributors/wholesalers, hospitals and clinics from August 2013 through December 2013. On April 2, Hospira also notified customers via recall letter that the company had implemented corrective actions to the manufacturing process to prevent recurrence.
On April 18, Hospira, Inc., announced it will initiate a voluntary recall of one lot of 1% lidocaine HCI injection, USP to the user level due to a confirmed customer report of orange and black particulate within the solution and embedded within the glass vial. Hospira has identified the particulate as iron oxide. Risk factors associated with the particulate include the potential for particulate to be injected and/or a delay in therapy.
This lot was distributed nationwide to distributors/wholesalers, hospitals and clinics from September 2013 through October 2013. To date, Hospira has not received reports of any adverse events associated with this issue for this lot. The lot number affected by the recall is 31-427-DK. The company reports it has initiated an investigation to determine the root cause and corrective and preventive actions.
Hospira Announces Nationwide Voluntary Recall of Seven Lots of Propofol Injectable Emulsion, USP, Due to Visible ParticulatesHospira Announces Voluntary Nationwide Recall of One Lot of 1% Lidocaine HCI Injection, USP, Due To Visible Particulates